Virginia, 2007Winter Storm and Winter Weather in Virginia, February 13 to 14, 2007
February 13 to 14, 2007 · NWS AKQ · 9 events in 9 counties and zones
A developing low pressure system over the North Carolina coastal plain moved up the Mid Atlantic coast. This storm produced a mix of snow, sleet and ice across east central Virginia on during the evening of February 13, 2007 and morning of February 14, 2007.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing low pressure system over the North Carolina coastal plain moved up the Mid Atlantic coast. This storm produced a mix of snow, sleet and ice across east central Virginia on during the evening of February 13, 2007 and morning of February 14, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 13, 3:03 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 13, 3:03 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EST TUE FEB 13 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MAIN IMPACTS OF THIS LATE SEASON WINTER STORM WILL BE FELT OVER
FORECAST AREA DURING NEXT 12-18 HOURS. OTHER THAN VERY MINOR
ACCUMULATION OVER DORCHESTER COUNTY...NO REPORTS OF WINTER PRECIP
ACCUM ANYWHERE IN CWA SO FAR. STILL BELIEVE A SIGNIFICANT ICE
THREAT POSSIBLE OVER FAR NW CORNER (WESTERN FLUVANNA/LOUISA
COUNTIES) OF THE FORECAST AREA TNGT...OTHERWISE MAIN EFFECTS WILL
BE MODERATELY HEAVY RAIN/STRONG WINDS TNGT INTO WED.
PRIMARY LOW PRES MOVG INTO LWR OHVLY WITH CYCLOGENESIS/SECONDARY
LOW PRES NOW SPINNING UP ALONG THE FRONT OVER THE GA/SC PIEDMONT.
SECONDARY LOW WILL BECOME MAIN STORM SYSTEM ALONG EAST COAST AS
MIDWEST LOW FILLS. PREFER THE ECMWF/NAM TRACK OF THE LOW RIDING
ALONG COASTAL FRONT JUST INLAND OF THE CAROLINA COASTS TNGT BEFORE
EXITING OFFSHORE NEAR VA CAPES AROUND SUNRISE WED. PCPN WILL BE
INCREASING IN COVERAGE AND INTENSITY AS MOISTURE INCREASES WITH
APPROACH OF CSTL LOW AND MAIN UPR TROF TNGT WITH CAT POPS AND
TOTAL PCPN GENERALLY AROUND AN INCH EXPECTED. SOME SUGGESTION THAT
SOUTHERN CONVECTION CUD ROB MID ATLC MOISTURE SO THE 1-2 INCH
MODEL QPFS CUD BE A LTL HIGH. MIGHT EVEN SEE ISOLD TSTM IN WARM
SECTOR ALONG CSTL NE NC BUT WILL NOT INCLUDE IN FCST GIVEN THE
LIMITED INSTABILITY.
AS FAR AS PTYPES GO...SHUD REMAIN ALL LIQUID FOR A LARGE PORTION
OF THE FCST AREA AS WARM AIR ABV THE SFC SURGES NORTHWARD.
EXCEPTIONS WILL BE OVER FAR NW AREAS WHERE SHALLOW COLD AIR MAY
REMAIN TRAPPED UNDER THE WARM NOSE WITH FREEZING RAIN REMAINING
THE FAVORED PTYPE. WITH THIS IN MIND...WILL KEEP THE WINTER STORM
WARNING FOR FLUVANNA/LOUISA OVRNGT. PCPN IN THE WARNING AREA SHUD
BE TAPERING OFF TO -FZDZ TWD SUNRISE AS MID LVL DRYING PUSHES THRU
MID ATLC. ONLY OTHER PTYPE PROB AREA WILL BE LWR MD EASTERN SHORE.
LOW LVL COLD AIR HAS BEEN HARD TO DISLODGE TODAY AND LOCAL OBS
HAVE BEEN INDICATING A VARIETY OF PTYPES OF LIGHT INTENSITY WITH
SFC TEMPS STUCK IN THE L-M30S. THE LIGHT MIXED PCPN WILL LIKELY
CONT INTO THE EVE ESP OVR INLAND LOWER MD BEFORE LOW LVL WARMING
GRADUALLY ERODES THE COLD SFC LAYER ON INCRSG ONSHORE FLOW. AN
ADVISORY PROBABLY NOT NEEDED HERE BUT WILL CONT TO MONITOR.
PCPN TAPERING OFF FROM SW TO NE WED MORN AS SFC LOW EXITS NE AND
MAIN UPR TROF PUSHES TWD COAST. THINK IT PRUDENT TO LEAVE THE
RW/SW CHCS IN ANY WRAPAROUND THAT MIGHT OCCUR OVER THE EASTERN
SHORE BUT ANY HEAVIER SNOWSHOWERS SHUD BE BRIEF/QUICK MOVING
ENOUGH TO PREVENT MORE THAN A LIGHT ACCUM/DUSTING. OTHERWISE...WED
WILL BE A CHANGEABLE DAY WITH MORN PCPN TAPERING TO DZ BEFORE
ENDING. HIGH TEMPS LIKELY REACHED IN MOST AREAS BY MIDDAY AS CAA
KICKS IN DUR AFTN.
A RETURN TO THE COLD/DRY/BRISK PATN WED NIGHT/THU.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
COLD AIR REINFORCEMENT WITH PASSAGE OF UPR TROF/WEAK SFC REFLECTION
THU NIGHT/EARLY FRI. BEST MOISTURE/FORCING PASSES NORTH OF FCST
AREA SO NO PCPN EXPECTED WITH THIS. A MORE SUSTANTIAL UPR WAVE
AND ATTENDANT SFC FRONT PASSES THRU THE AREA SAT NIGHT/EARLY
SUNDAY. HAVE RAISED POPS TO SLIGHT CHC FOR NOW BUT MODEL TRENDS
SEEM TO INDICATE THAT PCPN CHCS ARE BECOMING MORE LIKELY. MODELS
WILL LIKELY HAVE TIMING ISSUES IN THE FAST FLOW AND STILL PLENTY
OF TIME TO FLESH OUT THE DETAILS BUT SOMETHING FOR LATER SHIFTS TO
WATCH FOR. INTERESTING THAT THE LONGER RANGE ECWMF SUGGS FLOW
FINALLY LOOKS TO BECOME ZONAL ACRS MID ATLC WITH SUBTROPICAL RDG
BUILDING OVER SE STATES EARLY-MID WEEK WHILE OPGFS CONTS TO
REINFORCE THE COLD ALONG EASTERN SEABOARD. CUD WE FINALLY BREAK
THIS MONTH LONG COLD SPELL?
&&
.AVIATION...
CONDITIONS OVER AREA TERMINALS HV BEEN DETERIORATING OVER THE
COURSE OF THE DAY AS XPCTD. RIGHT NOW HV LIFR/IFR CONDS AREAWIDE
WITH LOW PRESSURE QUICKLY APPROACHING FROM THE W (CURRENTLY OVER
CENTRAL/WESTERN TN/KY). -RA WHICH BEGAN ERY THIS MORNING WL BECOME
STEADIER THIS EVENING...WITH LIFR/IFR COND CONTINUING...WITH THE
EXCEPTION OF SOME LOWER END MVFR POSSIBLE THIS EVENING OVER FAR S
CWA IVOF ECG.
&&
.MARINE...
WAVES AND SEAS CONT TO RISE WITH TIGHTENING GRADIENT FROM ADVANCING
LOW PRESSURE. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL WATERS
EXCEPT FOR ANZ658 (NC/VA BORDER SOUTH TO CURRITUCK LGT)...WHICH WILL
JOIN THE SCA THIS EVENING.
AFTER COORDINATION WITH NEIGHBORING WFOS...HV UPGRADED TO GALE
WARNINGS FOR THE WATERS RUNNING TOMORROW (WED) MORNING THROUGH LT
WED NGT. XPCT WNDS/GUSTS TO INCREASE DURING THIS TIME FRAME BEHIND
SYSTEM AS LOW PRESSURE PUSHING UP EAST COAST DEVELOPS AND DEEPENS.
AS LOW CONTINUES INTO EASTERN NEW ENGLAND...EXPECT CONDITIONS TO
IMPROVE FOR WEDNESDAY NGT AND BEYOND. HOWEVER...DO NOT EXPECT
COASTAL WATERS TO FALL BLO SCA CRIT UNTIL THE WEEKEND.
AS FAR AS TIDAL/COASTAL FLOODING POTENTIAL GOES...STILL RUNNING AT
OR A LITTLE BLO NORMAL LEVELS. SPEED OF THE IMPEDING SYSTEM AND A
WANING QUARTER MOON LEAD TO BOLSTER PREVIOUS BELIEF THAT
TIDAL/COASTAL FLOODING WL NOT BE A HUGE ISSUE FOR AKQ CWFA. WL
CONTINUE TO MONITOR SITUATION FOR POTENTIAL CHANGES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER STORM WARNING UNTIL 9 AM EST WEDNESDAY FOR VAZ048-049.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR ANZ630>632-
650-652-654-656.
GALE WARNING FROM 7 AM TO 10 PM EST WEDNESDAY FOR ANZ630>633-
650-652-654-656-658.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EST
WEDNESDAY FOR ANZ633-658.
&&
SHORT TERM/LONG TERM...CULLEN
MARINE/AVIATION...MONTEFUSCOHazardous weather outlook, Feb 13, 6:12 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 AM EST TUE FEB 13 2007
VAZ048-049-141115-
FLUVANNA-LOUISA-
612 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. SLEET AND SNOW WILL
TRANSITION TO FREEZING RAIN IN THE AFTERNOON. ICE ACCUMULATIONS OF
ONE QUARTER OF AN INCH TO ONE HALF INCH ARE POSSIBLE...BEFORE THE
PRECIPITATION TAPERS OFF ON WEDNESDAY. (SEE WSWAKQ FOR DETAILS).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VAZ060>064-069-141115-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN-
612 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A WINTER WEATHER ADVISORY IN IN EFFECT UNTIL 8 PM THIS EVENING AS
A MIXTURE OF LIGHT RAIN...SLEET AND SNOW WILL TRANSITION TO
FREEZING RAIN BY LATE MORNING. ICE ACCUMULATIONS OF UP TO A TENTH
OF AN INCH ARE EXPECTED BEFORE THE PRECIPITATION CHANGES TO ALL
RAIN DURING THE EVENING HOURS. (SEE WSWAKQ FOR DETAILS).
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MDZ021>025-VAZ074>078-141115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
612 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A MIXTURE OF LIGHT RAIN...SNOW AND SLEET CAN BE EXPECTED THROUGH
THE EARLY AFTERNOON HOURS. LITTLE OR NO ACCUMULATION IS EXPECTED...EXCEPT
PORTIONS OF DORCHESTER COUNTY MARYLAND WHERE UP TO AN INCH OF SNOW
AND SLEET WILL BE POSSIBLE. OVERNIGHT...RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED...WITH MINOR FLOODING POSSIBLE IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ANZ630>633-650-652-654-656-658-670-NCZ012>017-030>032-102-
VAZ065>068-070>073-079>100-141115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
612 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...NORTHEAST NORTH CAROLINA...THE
MID ATLANTIC OFFSHORE WATERS...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
LIGHT RAIN CAN BE EXPECTED TODAY...WITH THE RAIN BECOMING MORE
HEAVY THIS EVENING AND OVERNIGHT. RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE EXPECTED BY EARLY MORNING WEDNESDAY...WITH MINOR
FLOODING OF LOW LYING AREAS POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
BROWN
Winter Storm, Louisa
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Louisa forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
One quarter inch of ice accumulated in Louisa, Mineral, and Zion Crossroads which brought down numerous trees and power lines. Three quarters to one and one half inches of sleet also fell.
Winter Storm, Fluvanna
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Fluvanna forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.842, -78.277 (the zone’s center; the record gives no point)
One quarter inch of ice fell in Fluvanna and Fork Union which brought down numerous trees and power lines. Two inches of sleet also fell.
Winter Storm, Caroline
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Caroline forecast zone
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
One quarter inch of ice accumulated in Bowling Green which brought own several trees and power lines. Up to one inch of sleet also fell.
Winter Weather, Hanover
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Hanover forecast zone
- Reported by
- COOP Observer
Two tenths of an inch of ice accumulated in Ashland.
Winter Weather, Goochland
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Goochland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.722, -77.916 (the zone’s center; the record gives no point)
Two inches of sleet and a thin glaze of ice accumulated.
Winter Weather, Prince Edward
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Prince Edward forecast zone
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
One tenth of an inch of ice accumulated. Scattered power outages reported.
Winter Weather, Westmoreland
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Westmoreland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.113, -76.800 (the zone’s center; the record gives no point)
Two tenths of an inch of ice accumulated in Oak Grove and Colonial Beach.
Winter Weather, Essex
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- Essex forecast zone
- Reported by
- Trained Spotter
One tenth of an inch of ice accumulated in Tappahannock.
Winter Weather, King William
- When
- February 13, 5:00 PM EST to February 14, 10:00 AM EST
- Where
- King William forecast zone
- Reported by
- Trained Spotter
One tenth of an ice of ice accumulated in Mangohick.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16234, 17358, 17360, 17363, 17608, 17611, 17613, 17736, 17737.